MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM MAX ASPIRATION TUBING; NRY

PENUMBRA, INC. PENUMBRA SYSTEM MAX ASPIRATION TUBING; NRY
Catalog Number PST2
Medical Device Problem Codes Occlusion Within Device (1423); Out-Of-Box Failure (2311); Aspiration Issue (2883); Device Operational Issue (2914)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the suction connector to the penumbra system max aspiration tubing (tubing) was blocked.Conclusions: evaluation of the returned device confirmed that when the tubing was connected to a demonstration aspiration pump, no vacuum was present.Further evaluation revealed that the suction connector to the tubing was blocked by an adhesive.The blocked suction connector likely prevented the vacuum pressure from being present during preparation.Penumbra devices are 100% visually evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system max aspiration tubing (tubing) was occluded and did not aspirate.The defective tubing was found prior to use and was not used for the procedure.The procedure was completed using a new tubing.

Brand Name
PENUMBRA SYSTEM MAX ASPIRATION TUBING
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5417563
Report Number3005168196-2016-00149
Device Sequence Number19132529
Product Code NRY
UDI-Device Identifier00814548012025
UDI-Public00814548012025
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Report Date (Section B) 01/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue NumberPST2
Device Lot NumberF64892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2016
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1